Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 28, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 4, 2018, 3:37 PM CDT for Pulaski County, Missouri. It took effect at May 4, 2018, 7:00 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 3:37 PM CDT (20:37 UTC)
- In effect from
- May 4, 2018, 7:00 PM CDT
- Expired
- May 5, 2018, 2:06 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 7.78 ft at May 4, 2018, 9:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
418
WGUS43 KSGF 042037
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
337 PM CDT Fri May 4 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rainfall in the upper Big Piney River Basin on Thursday will
cause river levels to rise about a foot above flood stage at the East
Gate at Fort Leonard Wood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-050836-
/O.NEW.KSGF.FL.W.0028.180505T0000Z-180506T0200Z/
/BIGM7.1.ER.180505T0000Z.180505T1200Z.180505T2000Z.NO/
337 PM CDT Fri May 4 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 3:00 PM Friday The stage was 5.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this evening
and continue to rise to near 9.0 feet by tomorrow morning. The
river will fall below flood stage by tomorrow afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wood 8 5.6 Fri 03 PM 9.0 4.5 3.6
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
Terry2 follow-up statements
896
WGUS83 KSGF 050101
FLSSGF
Flood Statement
National Weather Service Springfield MO
801 PM CDT Fri May 4 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-051601-
/O.EXT.KSGF.FL.W.0028.000000T0000Z-180505T1950Z/
/BIGM7.1.ER.180505T0241Z.180505T0600Z.180505T1350Z.NO/
801 PM CDT Fri May 4 2018
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 PM Friday The stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise
to near 8.6 feet by around midnight. The river will fall below
flood stage by tomorrow morning.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Big Piney River
Fort Leonard Wo 8 7.5 Fri 07 PM 8.4 4.1 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$106
WGUS83 KSGF 050706
FLSSGF
Flood Statement
National Weather Service Springfield MO
206 AM CDT Sat May 5 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-050736-
/O.CAN.KSGF.FL.W.0028.000000T0000Z-180505T1950Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
206 AM CDT Sat May 5 2018
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 1:00 AM Saturday The stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.8 feet. The
river level will continue to fall.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Big Piney River
Fort Leonard Wo 8 7.1 Sat 01 AM 3.9 3.5 3.4
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 4, 2:51 PM CDT, 46 minutes earlier.
Area forecast discussion, May 4, 2:51 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 251 PM CDT Fri May 4 2018 .SHORT TERM...(This evening through Saturday) Issued at 248 PM CDT Fri May 4 2018 An upper level trough is currently spreading east across the region this afternoon. As the trough moves through the area this a few showers may be possible across far south central Missouri later this evening into tonight. Most locations will remain dry and any rainfall that can develop should generally be light. Lows will fall into the lower to middle 50s tonight. Highs will then warm into the upper 70s to the lower 80s Saturday under mostly sunny skies. .LONG TERM...(Saturday Night through Friday) Issued at 248 PM CDT Fri May 4 2018 An upper level ridge will spread east across the Rockies region this weekend. Ahead of the ridge an upper level shower wave trough will ride the northwest flow through the area Sunday/Sunday night. Scattered showers and a few storms will occur Sunday afternoon into the evening hours. The better chances will likely occur along and east of Highway 65. Highs will be slightly cooler Monday behind the trough/frontal passage as highs in the low to mid 70s occur. A warming trend will then occur through the rest of the week with highs in the low to mid 80s by the end of next week. An upper level trough will push southeast through the region during the middle of next week and bring chances for showers and storms back to the area. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1153 AM CDT Fri May 4 2018 MVFR ceilings may affect portions of the area early this afternoon, but ceilings should then quickly increase this afternoon with VFR conditions expected through the rest of the TAF period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, May 4, 2:22 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 222 PM CDT Fri May 4 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 222 PM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms will be possible Sunday into Monday, then again during the middle of next week. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:00 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 4 more | 15 hr |
| May 3, 10:13 PM CDT | River Flood Warning | SGF | Shannon | 11 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.